Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
139 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Will a steroid injection for meniscus injury causes heartburn?

My husband was given a steroid injection yesterday in his left knee for a possible meniscus injury after a 5k. He now has uncontrollable hiccups and we are on vacation with our entire extended family. This is causing him heartburn and indigestion now. Please advise if there is an OTC med cocktail that can be taken to ease or stop this! :/
Fri, 12 Sep 2014
Report Abuse
General & Family Physician 's  Response
Thanks for contacting Healthcare Magic. Your first question is whether having a steroid injection in your husbands knee would cause uncontrollable hiccups. That is not a side effect that occurs with steroids

Your second question is what is causing hiccups? and in this case it is possibly the heart burn itself is causing irritation to the esophagus. For an Over the counter treatment I would recommend omeprazole or similar medication. If his hiccups don't improve in my practice I would recommend an injection of an anti-nausea medication called promethazine.

Hope that answers your Query. If we can help please contact us.
I find this answer helpful
Internal Medicine Specialist Dr. Noble Zachariah's  Response
Hello,
I can understand your concern.
Steroid injection into the knee is not a direct cause of your husband's heart burn.
If he is on anti-inflammatory medicine like ibuprofen , that may produce gastritis and heart burn. Stress, anxiety , spicy food, alcohol, tobacco use and caffeinated drinks are other usual causes.
The medicines that would help him are antacids which are available OTC, proton pump inhibitors like Losec are available OTC in some countries. He should also avoid the other causative factors mentioned before.
Hope your husband gets well soon.
I am available to answer if you have more queries.
If you find this answer helpful, you may indicate that as a guide to help others in the same predicament.
Dr. Noble Zachariah, Kuwait
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 
Will a steroid injection for meniscus injury causes heartburn?

Thanks for contacting Healthcare Magic. Your first question is whether having a steroid injection in your husbands knee would cause uncontrollable hiccups. That is not a side effect that occurs with steroids Your second question is what is causing hiccups? and in this case it is possibly the heart burn itself is causing irritation to the esophagus. For an Over the counter treatment I would recommend omeprazole or similar medication. If his hiccups don t improve in my practice I would recommend an injection of an anti-nausea medication called promethazine. Hope that answers your Query. If we can help please contact us.